MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1100-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous right cephalic vein that is 70% stenosed.The 10x40mm armada 35 balloon dilatation catheter was used in the subclavian vein at nominal pressure three times then in the cephalic vein rupturing as it was inflated to 17-18 atmospheres.It was noted that the vessel had already been treated with an 8x40mm armada with no residual waist.During removal, resistance was felt as part of the balloon had separated when attempting to remove through the 8fr sheath in right upper arm; therefore, the wire was snared from the groin access and balloon removed via 16fr sheath.There was no adverse patient sequela; however, clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 clarifier: above rated burst pressure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon ruptured during the fourth inflation at 17-18 atmospheres (atm).It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 12 atmospheres as indicated on the product label.In this case, it is likely that the patient¿s challenging anatomy contributed to the reported balloon rupture and not the ifu violation of slightly inflating above rbp.Based on the information received, the investigation determined that the reported balloon rupture, difficulty removing the device, separation, unexpected medical intervention and delay to treatment appear to be related to operational context.In this case, it is likely that the patient¿s challenging anatomy contributed to the reported balloon rupture.There was no leak noted to the balloon during preparation or during the first three inflation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the patient¿s anatomy resulting in the reported balloon rupture during the fourth inflation.In addition, the ruptured balloon material likely interacted with the guiding catheter during removal, resulting in the reported difficulty removing the device and upon further manipulation, the device ultimately separated.Additional treatment was used to remove the separated portion of the device and there was a delay to the treatment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 correction: device available for evaluation from yes to no.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22097729
Report Number2024168-2025-05438
Device Sequence Number7445762
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public(01)08717648154942(17)280831(10)50319G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1100-040
Device Catalogue NumberB1100-040
Device Lot Number50319G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight68 KG